Hail, Alachua
- When
- March 15, 8:47 PM EST
- Where
- Alachua County, Alachua
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.783, -82.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 15, 8:42 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 PM EST THU MAR 15 2001
SATELLITE AND RADAR INDICATING A TRAIN ECHOING OF CELLS...FROM THE
NORTHEAST GULF INTO NORTHEAST FLORIDA. THIS WILL LIKELY LAST AT LEAST
INTO THE REMAINDER OF THE EVENING...AND MAYBE LONGER. MAY HAVE A
PROBLEM WITH LOCALLY HEAVY RAIN IN A FEW AREAS. UPDATED NE FL ZONES
TO RAISE POPS TO NEAR 100 PERCENT. MUCH LOWER POPS IN SE GA AND 50
PCT POPS IN OUR SE ZONES. 00Z SOUNDING INDICATING ATMOSPHERE PLENTY
JUICY WITH PW 1.75 INCHES...LI OF -4...AND K INDEX 36. WITH DAYTIME
HEATING OVER AND MUCH LOWER HELICITIES...APPEARS THE THREAT FOR
SEVERE WX IS MUCH LOWER. HOWEVER...WITH PERSISTENT SW FLOW OF 40
KNOTS AT LOW LEVELS...MAY SEE A FEW STRONG STORMS AND WILL HANDLE
THESE WITH SIGNIFICANT WEATHER ALERTS.
.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH TO 60 NM OFFSHORE.
FL...SCA FERNANDINA BEACH TO FLAGLER BEACH TO 60 NM OFFSHORE.
FORECASTER EIGHTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
658 PM EST THU MAR 15 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0459 PM 5 N STARKE FL WIND DAMAGE
03/15/01 BRADFORD LAW ENFORCEMENT REPORTED
LARGE LIMBS WERE BLOWN DOWN
0415 PM ARLINGTON FL WIND DAMAGE
03/15/01 DUVAL GENERAL PUBLIC REPORTED
LARGE TREES WERE BLOWN DOWN
0320 PM WHITE SPRINGS FL .75 INCH HAIL
03/15/01 HAMILTON REPORTED BY EMERGENCY
MANAGEMENT
0310 PM LIVE OAK FL .75 INCH HAIL
03/15/01 SUWANNEE N REPORTED BY EMERGENCY
MANAGEMENT
FJFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160800- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 835 PM EST THU MAR 15 2001 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS IN EXCESS OF 50 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. THE SHOWERS AND THUNDERSTORMS WILL BE MOVING RAPIDLY NORTHEAST AT 35 TO 45 MPH. THE THUNDERSTORMS WILL MAINLY BE IN CLUSTERS AND LINES. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE OVER NORTHEAST FLORIDA OVERNIGHT. THERE IS ALSO A CHANCE OF LOCALIZED FLOODING ACROSS THIS AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THE WEATHER TONIGHT. ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME... SPOTTERS SHOULD CONTINUE TO MONITOR THIS ACTIVE WEATHER PATTERN MAINLY IN THE NORTHEAST FLORIDA AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The Jacksonville radar (KJAX), 109 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234016.